Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 61, NWS Northern Indiana

June 29, 2005Adams County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 29, 2005, 7:12 PM EST for Adams County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2005, 7:12 PM EST (00:12 UTC)
Expired
Jun 29, 2005, 7:53 PM EST
In force
41 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Adams County, IN

The radar

The Northern Indiana radar (KIWX), 112 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1462 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 300013
SVRIWX
INC001-300115-
/O.NEW.KIWX.SV.W.0061.050630T0012Z-050630T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
712 PM EST WED JUN 29 2005

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN INDIANA

* UNTIL 815 PM EST

* AT 707 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  7 MILES EAST OF BERNE...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  RURAL SOUTHEASTERN ADAMS COUNTY AROUND 730 PM EST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4078 8481 4067 8499 4037 8479 4059 8446

$$
1 follow-up statement
000 
WWUS53 KIWX 300053
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
753 PM EST WED JUN 29 2005

INC001-300103-
/O.CAN.KIWX.SV.W.0061.000000T0000Z-050630T0115Z/
ADAMS IN-
753 PM EST WED JUN 29 2005

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR...
  ADAMS COUNTY IN INDIANA

AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4078 8481 4067 8499 4037 8479 4059 8446

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 7:10 PM EST, 2 minutes earlier.

Area forecast discussion, Jun 29, 7:10 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
710 PM EST WED JUN 29 2005

.AVIATION...
SAME SITUATION THIS EVE AS YDA W/MODEST INSTABILITY IN PLACE AND
PLETHORA OF STORM SCALE OUTFLOW BNDRYS TRIGGERING ADDNL BUT ISOLD
CONVN. LK BREEZE NOT AS ACTIVE AS YDA LIKELY DUE TO SOME WK
SUBSIDENCE BEHIND MID LVL TROF PIVOTING ACRS SE MI W/BULK OF
ACTIVITY OCCURRING E OF MID LVL TROF AXIS AND FAVORING A TEMPO
MENTION AT FWA THIS EVE. HWVR PRIMARY DIFFICULTY LIES W/DVLPMNTS
UPSTREAM IN ASSOCN/W STG UPR TROF EJECTING THRU THE DAKOTAS AND
PROGGED LLJ DVLPMNT LTR TONIGHT. LIKELY SCENARIO IS FOR UPSCALE MCS
EVOLUTION OVR SE NE/SW IA AND THEN WHICH TRUCKS EWD OVERNIGHT
REACHING WRN CWA BY DAYBREAK ALTHOUGH ADDNL DVLPMNT POSSIBLE AFT 08Z
NW AS LLJ VEERS INTO NW IN. YET CONFIDENCE IN DETAILS LACKING ATTM
TO CONFINE POTENTIAL TSRA WINDOW YET AND WILL AWAIT 00Z GUIDANCE
INPUT. SHLD AGAIN SEE WINDOW OF MVFR VSBY RESTRICTION TWD SUNRISE.

&&

.SHORT TERM...

TONIGHT THROUGH THURSDAY...SCATTERED THUNDERSTORMS DEVELOPING IN
WARM UNSTABLE AIRMASS THIS AFTERNOON. WEAK WIND FIELD IS ALLOWING
STORMS TO MOVE VERY SLOWLY...THUS HEAVY RAINFALL. THESE STORMS ARE
DIURNALLY DRIVEN...THUS EXPECTED TO WEAKEN AROUND SUNSET. NEXT
THREAT OF RAIN WILL BE WITH MCS THAT DEVELOP OVER THE PLAINS AND
PROPAGATE EASTWARD...SO CHANCES OF STORMS INCREASE AFTER MIDNIGHT
AND CONTINUE INTO THURSDAY. GOOD DYNAMICS WITH UPPER LEVEL SYSTEM
MOVING NORTHEAST OUT OF THE NORTHERN PLAINS. WARM WEATHER TO
CONTINUE THROUGH THIS PERIOD AS WARM AND UNSTABLE AIRMASS CONTINUES
ITS GRIP OVER THE AREA.
&&

.LONG TERM...
THURSDAY NIGHT THROUGH WEDNESDAY

NAM/GFS IN GOOD AGREEMENT THAT STRONG CDFNT WILL BE MOVING
INTO NW PORTION OF CWA THU EVE WITH MID LEVEL DRY SLOT PUNCHING
AHEAD OF FRONT ACROSS THE CWA. LOW LEVEL CONVERGENCE ALONG CDFNT IN
COMBINATION WITH UNSTABLE AMS COULD STILL SUPPORT TSTMS ACROSS THE
AREA AS THE FRONT MOVES THROUGH, DESPITE MID LEVEL DRY SLOT
OVERHEAD. THUS INCLUDED POPS ACROSS THE ENTIRE CWA THU EVE AND ACRS
THE SE HALF OVERNIGHT.

STRONG CAA WILL OVERSPREAD THE GRTLKS BEHIND THE FRONT FRIDAY. MOS
TEMPS VARY CONSIDERABLY ACROSS NW PORTION OF CWA. SHOULD BE SOME
WRAP AROUND CLOUDS AND INSTABILITY CU, BUT NOT EXPECTING A
COMPLETELY CLOUDY DAY. ALSO GOOD MIXING EXPECTED AND NW FLOW ACROSS
LM WHERE WATER TEMPS IN LOWER 70S ALL SUGGEST WARMER MAV AND OUR
GOING HIGH TEMPS ARE PREFERABLE ACROSS THE NW TO LATEST MET TEMPS.

HIGH PRESSURE AND DRY/COOL AMS MOVG INTO THE AREA FRI NIGHT WILL
BRING CLRG SKIES ALLOWING TEMPS TO DROP INTO THE 50-55 DEG RANGE.
WITH HIGH OVER AREA SAT EXPECTING MOSTLY SUNNY SKIES WITH GOOD
MIXING ASSOCD WITH MID SUMMER SUNSHINE RESULTING IN HIGHS NEAR 80.

RETURN FLOW WILL BRING WARMER, MORE MOIST CONDITIONS SUNDAY WITH WK
CDFNT EXPECTED TO MOVE SLOWLY SE THROUGH THE CWA MON/MON NGT
ACCOMPANIED BY A CHC OF TSTMS. CONTD WITH DRY FCST TUE WITH FRONT
EXPECTED TO STALL JUST SOUTH OF CWA AND FCST CHC TSTMS AGAIN WED AS
FRONT LIFTS SLOWLY NORTH IN RESPONSE TO SHRTWV APPROACHING UPR MS
VALLEY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.MI...NONE.
.OH...NONE.
.LK MI...NONE.
&&

AVIATION...HOLSTEN
SHORT TERM...EDDY
LONG TERM...TAYLOR
Hazardous weather outlook, Jun 29, 4:48 AM EST, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 AM EST WED JUN 29 2005

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-300947-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
448 AM EST WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE AREA.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...BUT AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH DAMAGING WIND GUSTS TO
60 MPH BEING THE PRIMARY THREAT. STORMS WILL MOVE SLOWLY...ALLOWING
FOR LOCALLY HEAVY RAINFALL IN SOME LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY INTO THURSDAY EVENING
ACROSS THE AREA AHEAD OF A COLD FRONT. CONDITIONS APPEAR TO BE
FAVORABLE FOR SEVERE WEATHER...WITH DAMAGING WINDS BEING THE MAIN
CONCERN. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THE STRONGEST
STORMS. PRIOR TO THE DEVELOPMENT OF THE STORMS...HEAT INDICES MAY
CLIMB INTO THE MIDDLE 90S.

THERE IS A CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND EVENING
HOURS OF INDEPENDENCE DAY. IT REMAINS TO EARLY TO DETERMINE THE RISK
FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HOWEVER...TRAINED OBSERVERS ARE ASKED TO CALL IN REPORTS OF ISOLATED
SEVERE WEATHER OR HEAVY RAINFALL. SPOTTER ACTIVATION MAY BE NEEDED
THURSDAY AND THURSDAY EVENING.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-300947-
448 AM EST WED JUN 29 2005

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED INTO TONIGHT ACROSS THE AREA. A
FEW STORMS MAY HAVE WIND GUSTS ABOVE 30 KNOTS IN ADDITION
TO DEADLY LIGHTNING AND HEAVY RAIN. WINDS AND WAVES WILL BE HIGHER
NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY INTO THURSDAY EVENING
ACROSS THE AREA AHEAD OF A COLD FRONT. CONDITIONS APPEAR TO BE
FAVORABLE FOR SEVERE WEATHER...WITH DAMAGING WINDS AND HIGHER WAVES
BEING THE MAIN CONCERNS. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY
THE STRONGEST STORMS.

THERE IS A CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND EVENING
HOURS OF INDEPENDENCE DAY. IT REMAINS TO EARLY TO DETERMINE THE RISK
FOR SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:53 AM ESTSpecial Marine WarningIWX2 hr
Jun 30, 7:02 AM ESTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Starke28 min
Jun 30, 5:32 PM ESTSevere Thunderstorm WarningIWXHuntington, Wabash58 min
Jun 30, 5:37 PM ESTSevere Thunderstorm WarningIWXGrant53 min
Jun 30, 6:08 PM ESTSevere Thunderstorm WarningIWXAllen, Wells72 min
Jun 30, 6:14 PM ESTSevere Thunderstorm WarningIWXJay61 min
Jun 30, 6:36 PM ESTSevere Thunderstorm WarningIWXBlackford, Jay54 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.